Alert archive / Georgia / Wind Chill Advisories in 2010
Wind Chill Advisory 3, NWS Tallahassee, FL
NWS Tallahassee, FL issued this wind chill advisory at Jan 4, 2010, 7:38 PM CST for 16 counties in Florida; 26 counties in Georgia; 5 counties in Alabama. It took effect at Jan 5, 2010, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2010, 7:38 PM CST (01:38 UTC)
- In effect from
- Jan 5, 2010, 12:00 AM CST
- Expired
- Jan 5, 2010, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Tallahassee, FL
All 47 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 4, 1:53 PM CST, 5 hours 45 minutes earlier.
Area forecast discussion, Jan 4, 1:53 PM CST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
253 PM EST MON JAN 4 2010
...COLD WEATHER TO CONTINUE THROUGH THE END OF THE WEEK...
.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...THE LARGE SCALE
PATTERN ACROSS THE NORTH AMERICA IS CURRENTLY BEING CONTROLLED IN
LARGE PART BY A NEGATIVE PHASE OF THE NAO...CHARACTERIZED BY
STRONG RIDGING OVER GREENLAND AND DEEP LAYERED LOW PRESSURE IN THE
CANADIAN MARITIMES. THIS PATTERN TYPICALLY SIGNALS A DEEP AND
SUSTAINED TROUGH OVER THE EASTERN CONUS...WHICH IS EXACTLY WHAT IS
OCCURRING. THE DEEP TROUGH OVER THE EAST IS TAPPING A FEED OF
ARCTIC AIR FROM THE POLAR REGIONS...WITH A SERIES OF SHORTWAVE
TROUGHS CONTINUALLY REINFORCING THE COLD AIR MASS.
THE LATEST SHORTWAVE IN THE PATTERN IS MOVING THROUGH ALABAMA THIS
AFTERNOON...ACCOMPANIED BY A MID LEVEL CLOUD DECK AND THE
OCCASIONAL SNOW FLURRY. THIS SHORTWAVE IS FORECAST TO MOVE EAST OF
THE REGION THIS EVENING WITH THE CLOUD DECK DISSIPATING BY
MIDNIGHT.
THE MAIN FORECAST ISSUE FOR THE SHORT TERM WILL BE TEMPERATURES.
HARD FREEZES ARE ANTICIPATED EACH OF THE NEXT TWO NIGHTS AS
ARCTIC AIR CONTINUE TO FUNNEL SOUTH INTO THE REGION. HAVE OPTED TO
KEEP MIN TEMPS IN THE 20S THE NEXT FEW NIGHTS SINCE THE CENTER OF
THE HIGH PRESSURE WILL REMAIN TO THE WEST OF THE FORECAST AREA.
THUS...WILL CONTINUE TO HAVE DIFFICULTY COMPLETELY DECOUPLING
DURING THE OVERNIGHT HOURS. THE HIGH WILL BE SLIGHTLY CLOSER
WEDNESDAY MORNING AND HAVE GONE A SHADE LOWER WITH MINS THAN
TUESDAY MORNING. BY THURSDAY MORNING...HIGH PRESSURE SETTLES IN
OVERHEAD...BUT MAY BEGIN TO SEE HIGH CLOUDS OVERSPREAD THE AREA
AHEAD OF THE NEXT SHORTWAVE...KEEPING TEMPERATURES A FEW DEGREES
HIGHER. MAV GUIDANCE CONTINUES TO BE SEVERAL DEGREES TO COOL WITH
MIN TEMPS AND HAVE GONE WITH BLEND OF MET GUIDANCE AND RAW MODEL
OUTPUT FROM THE GFS AND NAM. DAYTIME TEMPERATURES WILL STRETCH
INTO THE 40S EACH OF THE NEXT FEW AFTERNOONS.
.LONG TERM (THURSDAY THROUGH MONDAY)...THE MAIN CONCERN IN
THE LONG TERM PART OF THE FORECAST IS WHETHER WE WILL GET ANY NON
LIQUID PRECIPITATION WITH THE NEXT GULF LOW TO AFFECT THE AREA. THE
MODELS HAVE BEEN CONSISTENTLY SHOWING A LOW DEVELOPING AND THEN
MOVING EWD ALONG OR NEAR THE GULF COAST IN THE WED NIGHT THROUGH
EARLY FRI TIME FRAME. THE LATEST 00Z RUN OF THE GFS TAKES THE LOW ON
A MORE SWD TRACK...WHICH TRANSLATES INTO MUCH COLDER TEMPS...EVEN
DURING DAYTIME...AND A MUCH BETTER CHANCE FOR SNOW. THE EURO IS
SLOWER TO BRING THE LOW EWD AND TRACKS IT A BIT CLOSER TO THE
COAST...BUT IT IS STILL WEAK AND S OF THE AREA. BOTH MODELS SHOW
THAT SO MUCH COLD AIR WILL BE READY TO SURGE BACK INTO THE REGION
BEHIND THE SYSTEM...THAT WE FELT IT PRUDENT TO CONTINUE FORECASTING
SOME NON-LIQUID PRECIPITATION. BELIEVE THE PRECIPITATION WILL HOLD
OFF THU MORNING UNTIL AFTER TEMPS HAVE WARMED ENOUGH TO GET
RAIN...SO HAVE REMOVED THE WINTRY MIX FOR THU MORNING. HOWEVER...
BEGINNING THU EARLY EVENING...WE SHOW CHANCES OF RAIN OR SNOW ACROSS
OUR NRN ZONES. WE ALSO INCLUDED A SLIGHT CHANCE FOR A BRIEF CHANGE
OVER TO FLURRIES BEFORE PRECIPITATION ENDS THU NIGHT ACROSS THE NRN
PORTION OF OUR FL ZONES. NOW THAT THE CAT IS OUT OF THE BAG IN
FL...BE ASSURED THAT WE ARE NOT FORECASTING ANY MEASURABLE SNOW AT
THIS TIME. IF FUTURE TRACKS OF THE GULF LOW GAIN LATITUDE...THE S
WORD MAY BE REMOVED FROM THE FORECAST ALTOGETHER. THE VARIOUS MOS
AND RAW MODEL TEMPS ARE ALL EXTREMELY COLD IN THE LONG TERM WITH THU
AFTERNOON BEING THE LONE EXCEPTION IN FL. WE BLENDED IN THE EURO
SOLUTION AND STILL NUDGED TEMPS UP SEVERAL DEGREES FROM THERE FOR
THU NIGHT. EVERY PIECE OF GUIDANCE WE COULD FIND INDICATES AN
EXCEPTIONALLY COLD DAY IS ON TAP FOR FRI IN THE WAKE OF THE LOW
ACROSS OUR NWRN ZONES...WHERE MAX TEMPS WILL BE IN THE MID TO UPPER
30S. HARD FREEZES ARE FORECAST FOR FRI...SAT AND SUN NIGHTS WITH
DAYTIME HIGHS ONLY VERY GRADUALLY MODIFYING. BY MON...WE MAY FINALLY
SEE WIDESPREAD MAX TEMPS IN THE 50S.
&&
.AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH
THE TAF PERIOD. A SCATTERED TO BROKEN MID LEVEL CLOUD DECK IS
SLIDING IN ACROSS OUR WESTERN MOST TERMINALS AND IS FORECAST TO MOVE
EASTWARD ACROSS THE REMAINING TERMINALS THROUGH THE AFTERNOON AND
EVENING. BY LATE NIGHT...THE MID LEVEL CLOUDS SHOULD CLEAR.
&&
.MARINE...GRADIENT WILL TIGHTEN OVERNIGHT AS A DRY COLD FRONT
PUSHES OFFSHORE. ADVISORY LEVEL WINDS WILL DEVELOP BY MID EVENING
BEFORE DIMINISHING WEDNESDAY MORNING. MODERATE OFFSHORE FLOW WILL
THEN CONTINUE THROUGH THURSDAY. STRONG OFFSHORE FLOW IS EXPECTED
BY THURDAY NIGHT AND FRIDAY AS STRONG ARCTIC HIGH PRESSURE PUSHES
INTO THE REGION.
&&
.FIRE WEATHER...A STRONG ARCTIC HIGH PRESSURE SYSTEM HAS BROUGHT
VERY COLD AND VERY DRY AIR TO OUR REGION...LONG DURATIONS OF
RELATIVE HUMIDITIES BELOW CRITICAL THRESHOLDS ARE FORECAST THROUGH
THURSDAY. A RED FLAG WARNING IS IN EFFECT FOR THE ENTIRE FORECAST
AREA FOR THE REMAINDER OF THE AFTERNOON TODAY...AND FOR THE
AFTERNOON TOMORROW. A FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY FOR
THE ENTIRE REGION. A FRONTAL BOUNDARY WILL ADVANCE THROUGH THE LOCAL
AREA LATE THURSDAY AFTERNOON INTO THE EVENING...THIS FRONT WILL ACT
TO REINFORCE THE COLD DRY AIR THROUGH THE WEEKEND KEEPING FIRE
WEATHER CONCERNS HIGH.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 23 45 22 48 27 / 0 0 0 0 0
PANAMA CITY 27 45 28 48 34 / 0 0 0 0 0
DOTHAN 22 42 21 45 28 / 0 0 0 0 0
ALBANY 23 44 21 45 25 / 0 0 0 0 0
VALDOSTA 23 44 21 47 24 / 0 0 0 0 0
CROSS CITY 24 47 22 50 27 / 0 0 0 0 0
APALACHICOLA 28 46 28 49 36 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...HARD FREEZE WARNING FROM 8 PM THIS EVENING TO 9 AM CST TUESDAY
FOR THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...
HOUSTON.
RED FLAG WARNING UNTIL 5 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.
RED FLAG WARNING FROM NOON TO 5 PM CST TUESDAY FOR THE FOLLOWING
ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON FOR THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...
HENRY...HOUSTON.
GA...HARD FREEZE WARNING FROM 9 PM THIS EVENING TO 10 AM EST TUESDAY
FOR THE FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...
BROOKS...CALHOUN...CLAY...COLQUITT...COOK...DECATUR...
DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...LEE...
LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...
SEMINOLE...TERRELL...THOMAS...TIFT...TURNER...WORTH.
RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...
CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...
GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
THOMAS...TIFT...TURNER...WORTH.
RED FLAG WARNING FROM 1 PM TO 6 PM EST TUESDAY FOR THE FOLLOWING
ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...
CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...
GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
THOMAS...TIFT...TURNER...WORTH.
FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR THE FOLLOWING ZONES:
BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...CLAY...
COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...GRADY...
IRWIN...LANIER...LEE...LOWNDES...MILLER...MITCHELL...
QUITMAN...RANDOLPH...SEMINOLE...TERRELL...THOMAS...TIFT...
TURNER...WORTH.
FL...HARD FREEZE WARNING FROM 9 PM EST /8 PM CST/ THIS EVENING TO 10
AM EST /9 AM CST/ TUESDAY FOR THE FOLLOWING ZONES: BAY...
CALHOUN...COASTAL WALTON...DIXIE...FRANKLIN...GADSDEN...
GULF...HOLMES...INLAND WALTON...JACKSON...JEFFERSON...
LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...
WASHINGTON.
RED FLAG WARNING UNTIL 8 PM EST /7 PM CST/ THIS EVENING FOR THE
FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...DIXIE...
FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
RED FLAG WARNING FROM 11 AM EST /10 AM CST/ TO 8 PM EST /7 PM
CST/ TUESDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
COASTAL WALTON...DIXIE...FRANKLIN...GADSDEN...GULF...
HOLMES...INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...
LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL
WALTON...DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...
INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...
LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.
GM...NONE.
&&
CAMP/JAMSKI/HARRIGAN/WOOLHazardous weather outlook, Jan 4, 3:08 AM CST, 16 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 408 AM EST MON JAN 4 2010 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-050915- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 408 AM EST MON JAN 4 2010 /308 AM CST MON JAN 4 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. ...HARD FREEZES ARE EXPECTED EACH NIGHT FOR THE NEXT FEW NIGHTS... .DAY ONE...TODAY AND TONIGHT... VERY DRY AIR IN PLACE WILL ENHANCE THE SPREAD OF ANY WILDFIRES TODAY. A HARD FREEZE WARNING CONTINUES IN EFFECT ACROSS THE REGION THIS MORNING ALONG WITH A WIND CHILL ADVISORY FOR OUR SOUTHEAST ALABAMA ZONES. ANOTHER HARD FREEZE WITH EVEN COLDER TEMPERATURES IS EXPECTED TONIGHT. MINIMUM TEMPERATURES WILL BE IN THE UPPER TEENS TO LOWERS 20S TONIGHT ACROSS MOST INLAND AREAS...WITH MID 20S NEAR THE COAST AND IN URBAN CENTERS SUCH AS CENTRAL TALLAHASSEE. TOTAL FREEZE DURATIONS WILL RANGE FROM 14 HOURS IN THE COLDEST RURAL INLAND LOCATIONS TO AROUND 8 HOURS NEAR THE COAST. HARD FREEZE CONDITIONS COULD LAST UP TO 6 HOURS. WINDS AND SEAS WILL INCREASE TO ADVISORY LEVELS ACROSS THE LOCAL MARINE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... VERY COLD CONDITIONS WILL CONTINUE TO GRIP THE REGION FOR MUCH OF THE WEEK. A HARD FREEZE IS EXPECTED AGAIN TUESDAY NIGHT WHEN MINIMUM TEMPERATURES ARE FORECAST TO DROP INTO THE UPPER TEENS ACROSS MOST INLAND AREAS. ALTHOUGH IT WILL NOT BE QUITE AS COLD ...SUB-FREEZING TEMPERATURES WILL CONTINUE TO IMPACT THE REGION WEDNESDAY NIGHT AS WELL. AN AREA OF LOW PRESSURE IS FORECAST TO MOVE EAST ALONG THE GULF COAST THURSDAY AND THURSDAY NIGHT. LIGHT RAIN IS EXPECTED THURSDAY WITH THIS SYSTEM AND THERE IS THE POSSIBILITY THAT THE RAIN COULD BRIEFLY CHANGE OVER TO LIGHT SNOW OR FLURRIES BEFORE THE MOISTURE MOVES OUT OF THE REGION THURSDAY NIGHT INTO EARLY FRIDAY MORNING. NO MEASURABLE SNOWFALL IS EXPECTED. A RE-ENFORCING COLD AND DRY AIR MASS WILL FILTER INTO THE AREA FRIDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BARRY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 5:00 AM CST | Hard Freeze Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 28 hr |
| Jan 5, 1:39 PM CST | Fire Weather Watch | TAE | Dixie, Franklin, Gadsden, Gulf, Jefferson, Lafayette and 4 more | 25 hr |
| Jan 5, 1:39 PM CST | Red Flag Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 28 hr |
Nearby
Wind Chill Advisories in Georgia, 2010Wind Chill Advisories in Florida, 2010Wind Chill Advisories in Alabama, 2010Every wind chill advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.